Format

Send to

Choose Destination
Expert Opin Drug Saf. 2006 Sep;5(5):615-8.

Update on ethambutol optic neuropathy.

Author information

1
Casey Eye Institute, Oregon Health & Science University, 3375 S.W. Terwilliger Boulevard, Portland, OR 97239-4197, USA. fraunfer@ohsu.edu

Abstract

Ethambutol optic neuropathy is a well-recognised adverse ocular event in patients who receive ethambutol for the treatment of mycobacterial infections. Much has been published on this condition; however, understanding of patient outcomes and the mechanism by which ethambutol optic neuropathy occurs, as well as data published in textbooks and reference books, tend to lag behind what is currently known. The purpose of this article is to update the clinician on what is currently accepted in regards to the clinical presentation of ethambutol optic neuropathy and what type of eye care should be provided to patients treated with this medication. In addition, new treatment recommendations are suggested to assist clinicians in complying with currently accepted standards of care.

PMID:
16907651
DOI:
10.1517/14740338.5.5.615
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center